Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 13, 2004, 3:38 PM MST for La Paz County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 3:38 PM MST (22:38 UTC)
- Expired
- Jul 13, 2004, 4:00 PM MST
- In force
- 22 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 133 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 132238 SVRPSR AZC012-132300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 337 PM MST TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...NEAR QUARTZSITE. * UNTIL 400 PM MST * AT 328 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUARTZSITE...OR ABOUT 34 MILES SOUTH OF PARKER...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3356 11416 3371 11414 3378 11428 3356 11432 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM MST, 8 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MST, 8 minutes before
AZZ020>028-CAZ030>033-140545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST TUE JUL 13 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT OVER COLORADO WITH A CLOCKWISE FLOW OF AIR ALOFT AROUND THE HIGH FROM THE EAST AND SOUTHEAST WILL BRING INCREASING MOISTURE AT THROUGH THURSDAY. WEAK LOW PRESSURE SYSTEMS IN THIS FLOW ARE ALSO EXPECTED TO INCREASE THE CHANCE OF THUNDERSTORMS. STRONG GUSTY WINDS AND BLOWING DUST ARE EXPECTED WITH SOME STORMS...AND BY WEDNESDAY NIGHT LOCALLY HEAVY RAIN IS POSSIBLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX AREA. AS THE MOISTURE INCREASES... TEMPERATURES WILL LOWER THROUGH THURSDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DECREASE AND WARMER WEATHER IS EXPECTED BY THE WEEKEND AND EARLY NEXT WEEK...AS THE HIGH PRESSURE SYSTEM MOVES SOUTHEAST OVER NEW MEXICO AND TEXAS. && .DISCUSSION... AS WAS THE CASE THIS MORNING...MID AFTERNOON TEMPERATURES WERE GENERALLY 4 OR 5 DEGREES COOLER WHILE THERE WAS MORE MOISTURE COMPARED WITH YESTERDAY. SHOWERS AND THUNDERSTORMS THAT WERE MOVING WEST OVER THE EAST PORTION OF SOUTHERN GILA COUNTY EARLY THIS AFTERNOON WERE DISSIPATING BY 2300 GMT. STRONG THUNDERSTORMS OVER SOUTHEAST ARIZONA WERE MOVING WEST. AND STRONG THUNDERSTORMS OVER LA PAZ COUNTY WERE MOVING SOUTH INTO NORTHWEST YUMA COUNTY AT MID AFTERNOON. HAVE LEFT A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE GREATER PHOENIX AREA THIS EVENING...BUT IT IS MORE LIKELY THAT SHOWERS AND THUNDERSTORMS WILL STAY OUT OF THE PHOENIX AREA THIS EVENING. HIGH PRESSURE ALOFT IS EXPECTED TO REMAIN OVER COLORADO AT LEAST THROUGH THURSDAY WITH MOISTURE INCREASING FROM THE EAST AND SOUTHEAST INTO ALL OF THE AREA...ESPECIALLY WEDNESDAY. ALSO...LOW LEVEL MOISTURE FROM THE GULF OF CALIFORNIA IS EXPECTED TO INCREASE EVEN MORE WEDNESDAY...AND ANOTHER WEAK LOW PRESSURE SYSTEM FROM THE EAST AND SOUTHEAST IS EXPECTED TO MOVE ACROSS SOUTH-CENTRAL ARIZONA WEDNESDAY NIGHT. THUS...EXPECT A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA LATE WEDNESDAY AND INCLUDING THE GREATER PHOENIX AREA WEDNESDAY NIGHT. STRONG GUSTY WINDS AND BLOWING DUST ARE EXPECTED WITH SOME STORMS... ESPECIALLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA WEDNESDAY NIGHT WHEN SOME SEVERE THUNDERSTORMS WITH STRONG GUSTY DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE. AS THE MOISTURE INCREASES...TEMPERATURES WILL LOWER THROUGH THURSDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DECREASE AND WARMER WEATHER IS EXPECTED BY THE WEEKEND AND EARLY NEXT WEEK...AS THE HIGH PRESSURE SYSTEM MOVES SOUTHEAST OVER NEW MEXICO AND TEXAS. NOTE...THE NAME PROJECT IOP #2 BEGAN AT 0000 GMT 12 JULY AND WILL CONTINUE AT LEAST THROUGH 0000 GMT 15 JULY. THERE WILL BE 4 PER DAY RAOBS FROM PHOENIX AND YUMA DURING THIS IOP PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
Hazardous weather outlook, Jul 13, 11:42 AM MST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1142 AM MST TUE JUL 13 2004 AZZ024-140700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1142 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS MOSTLY THIS WEEK...AND MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY POSSIBLY DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO EXPECTED...ESPECIALLY LATE WEDNESDAY AND WEDNESDAY NIGHT WITH FLOODING OF NORMALLY DRY WASHES AND LOW SPOTS POSSIBLE. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-140700- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 1142 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY WINDS AND BLOWING DUST WITH REDUCED VISIBILITY...AND POSSIBLY LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY THIS WEEK...MAINLY DURING THE EVENING HOURS. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY POSSIBLY DAMAGING WINDS WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY. LOCALLY HEAVY RAIN IS ALSO EXPECTED...ESPECIALLY WEDNESDAY NIGHT WITH FLOODING OF NORMALLY DRY WASHES AND LOW SPOTS POSSIBLE. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-140700- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 1142 AM MST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA COUNTY...LA PAZ COUNTY... IMPERIAL COUNTY...RIVERSIDE COUNTY/EASTERN DESERTS...AND JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...GUSTY WINDS WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEK. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...GUSTY WINDS WITH AREAS OF BLOWING DUST AND REDUCED VISIBILITY...AND LOCALLY HEAVY RAIN. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.